MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIV COCR 10/12 TAPER FEM HD 26MM 0 EXT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. UNIV COCR 10/12 TAPER FEM HD 26MM 0 EXT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 11910
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374)
Date of Event 09/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after a partial hip replacement surgery was performed on (b)(6) 2021, the patient had to undergo a revision surgery on (b)(6) 2021 due to pain, loosening, and dislocation.Patient outcome remains unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this case reports a revision due to pain, loosening, and dislocation within 2 weeks of implantation of a partial hip replacement.Patient current health status is unknown.Requested information beyond the revision surgery was not provided.Without clinically relevant information the root cause of the reported revision could not be concluded.The patient impact was pain, loosening and a revision surgery.Further patient impact could not be assessed.No further clinical/medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction, patient anatomy, abnormal loading of limb, abnormal motion over time, bone degeneration, fit/sizing issue or loss of sterility.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
UNIV COCR 10/12 TAPER FEM HD 26MM 0 EXT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12603046
Report Number1020279-2021-07498
Device Sequence Number1415197
Product Code LPH
UDI-Device Identifier00885556008775
UDI-Public00885556008775
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072817
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11910
Device Catalogue Number11910
Device Lot Number21BM01086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown